Hail, Walker
- When
- April 18, 9:48 PM CST
- Where
- Walker County, 6.58 mi NNE of Crabbs Prairie
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.830, -95.610
Nickel sized hail was reported to the north northwest of Huntsville.
An upper level low entering the southern Plains, with the southern branch of the jet stream riding into eastern Texas, placed the area under a very favorable upper level pattern for the formation and sustainability of strong to severe afternoon into evening thunderstorms. A southwestern shortwave disturbance passage during the afternoon initiated a third successive day of regional severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
An upper level low entering the southern Plains, with the southern branch of the jet stream riding into eastern Texas, placed the area under a very favorable upper level pattern for the formation and sustainability of strong to severe afternoon into evening thunderstorms. A southwestern shortwave disturbance passage during the afternoon initiated a third successive day of regional severe weather. Western storms tracking into southeastern Texas's moist and unstable air mass remained alive and strengthened to severe limits as the convective activity tracked south and east.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 18, 7:57 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 857 PM CDT SAT APR 18 2015 .DISCUSSION... WATCHING A LINE OF STRONG/SEVERE STORMS HEADING TOWARD OUR WESTERN COUNTIES THIS EVENING. AT THIS TIME...SPC WAS NOT PLANNING ON ISSUING ANY WATCHES WITH THIS STORM COMPLEX. IF THE LATEST RUN OF THE HRRR IS CORRECT...EXPECT THESE STORMS TO WEAKEN AS THEY MOVE INTO AND ACROSS OUR AREA. 42 && .PREV DISCUSSION... /ISSUED 610 PM CDT SAT APR 18 2015/ DISCUSSION... SEE 00Z AVIATION DISCUSSION. AVIATION... SOUTHERN TAF SITES WILL ENDURE AN HOUR OR SO OF TSRA BUT AFTER THAT THINGS LOOK TO FINALLY SETTLE DOWN. A DISTURBANCE OVER CENTRAL TEXAS WILL MOVE EAST THIS EVENING AND COULD BRING A BAND OF SHRA/TSRA ACROSS THE NORTHERN TAF SITES DURING THE MID EVENING. THE HRRR INITIALIZED REASONABLY WELL AND HAVE LEANED TOWARD THAT MODEL FOR TSRA CHANCES TONIGHT. FCST SOUNDINGS SHOW SOME POTENTIAL FOR CLEARING SKIES LATER TONIGHT. THE GROUND REMAINS SATURATED AND IF SKIES CLEAR...FEEL THE POTENTIAL FOR FOG...SOME LOCALLY DENSE WILL BE HIGH. 43 PREV DISCUSSION... /ISSUED 445 PM CDT SAT APR 18 2015/ DISCUSSION... SENT OUT AN UPDATED FORECAST PACKAGE AND RAISED POPS AREA WIDE DUE TO ONGOING/DEVELOPING CONVECTION ACROSS THE COASTAL COUNTIES AND OFF THE COAST...AND FOR DEVELOPING STORMS OUT WEST THAT THE MODELS HAVE MOVING INTO THE AREA THIS EVENING. SOME OF THE STORMS COULD HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE...WITH DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY SEVERE WEATHER THREATS. 42 PREV DISCUSSION... /ISSUED 340 PM CDT SAT APR 18 2015/ DISCUSSION... THE UPPER LOW OVER EASTERN CO WILL OPEN UP AND SHEAR OUT OVER THE PLAINS DURING THE NEXT DAY OR TWO. A COUPLE OF SHORTWAVE TROUGHS MOVING OVERHEAD WILL BRING SCATTERED THUNDERSTORMS ACROSS SE TX DURING A COUPLE OF EPISODES TONIGHT...THE FIRST DURING THE LATE AFTERNOON AND EARLY EVENING AND THE SECOND FROM LATE EVENING INTO THE OVERNIGHT PERIOD. CANNOT RULE OUT THE POSSIBILITY OF AN ISOLATED OR STRONG THUNDERSTORM. ALTHOUGH THE MAIN STORM ACTION WELL OFFSHORE OF THE COAST HAS BEEN STEALING MOST OF THE INFLOW MOISTURE...THE LATEST SATELLITE TRENDS INDICATE THAT THE STORMS NEAR MATAGORDA BAY WERE BEGINNING TO EXHIBIT COOLING CLOUD TOPS. THERE IS ALSO A SLIGHT CHANCE THAT THE STORMS OVER THE FAR SOUTHWESTERN SET OF COUNTIES MAY CONTAIN LOCALLY HEAVY RAINFALL DURING THE REMAINING AFTERNOON HOURS. THE SECOND ROUND OF STORMS WAS BEING FORECASTED BY THE HRRR AND TEXAS TECH WRF TO MOVE OVER THE NORTHWESTERN AND NORTHERN SET OF COUNTIES BETWEEN ABOUT 9 PM AND 2 AM OR SO. RAP FORECAST SOUNDING SHOW THE POTENTIAL FOR ISOLATED STRONG OR SEVERE STORMS WITH THESE AS WELL. HIGH PRESSURE SHOULD THEN BUILD OVERHEAD SUNDAY AND MONDAY AND LOWER THE RAIN CHANCES. BOTH THE GFS AND ECMWF AGREE WITH ONSHORE WINDS AND RAIN CHANCES RETURNING BY WEDNESDAY. MARINE... AN UPPER LEVEL DISTURBANCE WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL WATERS THIS EVENING. SOME STORMS COULD BE STRONG. OTHERWISE...ONSHORE FLOW WILL PERSIST THROUGH SUNDAY. A COLD FRONT WILL PUSH OFF THE COAST SUNDAY NIGHT WITH MODERATE OFFSHORE WINDS IN ITS WAKE. WINDS WILL DIMINISH AND VEER BACK TO THE SOUTHEAST BY LATE TUESDAY NIGHT AS HIGH PRESSURE PUSHES OFF TO THE EAST. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 63 85 56 75 54 / 50 20 10 10 20 HOUSTON (IAH) 64 85 61 78 57 / 50 20 20 10 10 GALVESTON (GLS) 69 81 66 77 66 / 50 20 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 442 PM CDT SAT APR 18 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-191200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 442 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT EXPECT SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE AREA. SOME OF THE STORMS COULD BECOME STRONG OR SEVERE. DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO BE PRIMARY SEVERE WEATHER THREATS WITH THE STRONGER ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
554 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 10 WNW BAY CITY 29.03N 96.12W
04/17/2015 MATAGORDA TX LAW ENFORCEMENT
CLEMVILLE RESIDENT HAD DAMAGE TO BARN AND AC WINDOW
UNIT...DAMAGE TO PUMP HOUSE...NUMEROUS TREES DOWN IN
YARD.
&&
EVENT NUMBER HGX1500096
DCHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
556 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 10 WNW BAY CITY 29.03N 96.12W
04/17/2015 MATAGORDA TX LAW ENFORCEMENT
CLEMVILLE RESIDENT HAD DAMAGE TO BARN AND AC WINDOW
UNIT...DAMAGE TO PUMP HOUSE...NUMEROUS TREES DOWN IN
YARD.
&&
CORRECTED EVENT TIME
EVENT NUMBER HGX1500096
DCHPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
558 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 13 NNW EDNA 29.13N 96.76W
04/17/2015 JACKSON TX LAW ENFORCEMENT
TREES DOWN ON ROUTE 283 NEAR MORALES...ESTIMATED 50-60
MPH WIND GUST.
0615 PM FLASH FLOOD HOUSTON 29.77N 95.39W
04/17/2015 HARRIS TX BROADCAST MEDIA
HIGH WATER ON STREETS AND PARKING LOTS AT WEST ALABAMA
AND SHEPARD...ALSO SHEPARD AND WESTHEIMER. NUMEROUS CARS
STALLED DUE TO HIGH WATER ON WEST BELLFORT.
0618 PM TSTM WND DMG EL CAMPO 29.20N 96.28W
04/17/2015 WHARTON TX EMERGENCY MNGR
TREE DOWN ON BUNDY ROAD...IMPASSABLE. POWER OUTAGES. CR
215 IMPASSABLE DUE TO HIGH WATER. POWER OUTAGES IN
EASTERN PART OF WHARTON COUNTY.
0705 PM TSTM WND DMG 10 WNW BAY CITY 29.03N 96.12W
04/17/2015 MATAGORDA TX LAW ENFORCEMENT
CLEMVILLE RESIDENT HAD DAMAGE TO BARN AND AC WINDOW
UNIT...DAMAGE TO PUMP HOUSE...NUMEROUS TREES DOWN IN
YARD.
0740 PM HAIL ANGLETON 29.17N 95.43W
04/17/2015 E2.50 INCH BRAZORIA TX AMATEUR RADIO
EGG TO TENNIS BALL SIZED HAIL IN ANGLETON.
0744 PM FLASH FLOOD HOUSTON 29.77N 95.39W
04/17/2015 HARRIS TX AMATEUR RADIO
MINOR STREET FLOODING AT SOUTH GESSNER AND BELFORT.
0748 PM HAIL OYSTER CREEK 29.00N 95.33W
04/17/2015 E1.00 INCH BRAZORIA TX AMATEUR RADIO
QUARTER SIZED HAIL AT OYSTER CREEK AND LANDERS.
0750 PM HAIL ANGLETON 29.17N 95.43W
04/17/2015 E1.00 INCH BRAZORIA TX AMATEUR RADIO
MULTIPLE QUARTER SIZED HAIL REPORTS AROUND ANGLETON.
0750 PM TSTM WND DMG ANGLETON 29.17N 95.43W
04/17/2015 BRAZORIA TX LAW ENFORCEMENT
CIRCUS TENT COLLAPSE AT THE ANGLETON
FAIRGROUNDS...POLICE ON SCENE.
0753 PM TSTM WND DMG WEST COLUMBIA 29.14N 95.65W
04/17/2015 BRAZORIA TX CITY OFFICIAL
SIX POWER LINES DOWN ALONG HWY 35...ALSO MINOR FLOODING
IN WEST COLUMBIA.
0754 PM TSTM WND DMG BRAZORIA 29.05N 95.57W
04/17/2015 BRAZORIA TX LAW ENFORCEMENT
A TREE FELL ON A 2 STORY HOUSE DESTROYING MUCH OF
IT...A TREE FELL ON THE AMERICAN LEGION PAVILION...POWER
OUT TO 75 PERCENT OF TOWN.
0755 PM HAIL LAKE JACKSON 29.04N 95.45W
04/17/2015 E1.50 INCH BRAZORIA TX EMERGENCY MNGR
PING PONG SIZED HAIL IN LAKE JACKSON...MANY TREE LIMBS
AND SEVERAL TREES DOWN...LOCALIZED FLOODING FOR SEVERAL
HOURS AFTER THE STORM PASSED...POWER OUTAGES.
0756 PM FLASH FLOOD RICHWOOD 29.06N 95.41W
04/17/2015 BRAZORIA TX EMERGENCY MNGR
STREET FLOODING IN RICHWOOD.
0757 PM HAIL DANBURY 29.23N 95.35W
04/17/2015 E2.00 INCH BRAZORIA TX AMATEUR RADIO
2 INCH HAIL IN DANBURY AT SH 288 ALONG WITH ESTIMATED
70 MPH WINDS.
0800 PM HAIL ANGLETON 29.17N 95.43W
04/17/2015 E1.00 INCH BRAZORIA TX AMATEUR RADIO
QUARTER SIZED HAIL AND 6 INCH TREE LIMBS DOWN DUE TO
STRONG TSTM WINDS IN ANGLETON.
0800 PM TSTM WND DMG ANGLETON 29.17N 95.43W
04/17/2015 BRAZORIA TX LAW ENFORCEMENT
SEVERAL TREES AND NUMEROUS LIMBS DOWN THROUGHOUT THE
CITY...MINOR FLOODING...POWER OUTAGES...TRAFFIC LIGHTS
OUT.
0800 PM TSTM WND DMG ANGLETON 29.17N 95.43W
04/17/2015 BRAZORIA TX AMATEUR RADIO
QUARTER SIZED HAIL AND 6 INCH TREE LIMBS DOWN DUE TO
STRONG TSTM WINDS IN ANGLETON.
0805 PM HAIL IOWA COLONY 29.44N 95.42W
04/17/2015 E1.00 INCH BRAZORIA TX AMATEUR RADIO
QUARTER SIZED HAIL 2 MILES SOUTH OF IOWA COLONY.
0810 PM TSTM WND DMG JAMAICA BEACH 29.19N 94.98W
04/17/2015 GALVESTON TX LAW ENFORCEMENT
ESTIMATED 80 MPH TSTM WIND GUSTS IN JAMAICA
BEACH...ROOF BLOWN OFF OF A HOME.
0815 PM TSTM WND DMG ALVIN 29.43N 95.25W
04/17/2015 BRAZORIA TX EMERGENCY MNGR
COUPLE OF TREES DOWN...ONE HOUSE STRUCK BY
LIGHTNING...2 TRANSFORMER FIRES.
0815 PM TSTM WND DMG MANVEL 29.48N 95.36W
04/17/2015 BRAZORIA TX EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN IN MANVEL.
0823 PM FLASH FLOOD FRIENDSWOOD 29.51N 95.20W
04/17/2015 GALVESTON TX NWS EMPLOYEE
FRIENDSWOOD HIGH SCHOOL AREA HAS HIGH WATER RUNNING ON
THE STREETS.
0829 PM TSTM WND GST 3 WSW SOUTH HOUSTON 29.65N 95.28W
04/17/2015 M61 MPH HARRIS TX ASOS
WIND GUST OF 53 KNOTS MEASURED AT HOUSTON HOBBY AIRPORT
ASOS.
0830 PM TSTM WND DMG NASSAU BAY 29.55N 95.09W
04/17/2015 HARRIS TX TRAINED SPOTTER
LARGE TREE DOWN ALONG WITH NUMEROUS TREE LIMBS DOWN IN
NASSAU BAY.
0830 PM HEAVY RAIN PEARLAND 29.56N 95.28W
04/17/2015 E4.00 INCH BRAZORIA TX EMERGENCY MNGR
4 INCHES OF RAIN IN ONE HOUR WITH LOCALIZED FLOODING.
0840 PM TSTM WND GST 2 NNE FRIENDSWOOD 29.55N 95.18W
04/17/2015 E60 MPH HARRIS TX NWS EMPLOYEE
ESTIMATED AT LEAST 60 MPH TSTM WIND GUSTS DURING 45-50
MPH SUSTAINED WINDS. RECEIVED 2.96 INCHES IN COCORAHS
RAINGAGE.
0845 PM TSTM WND DMG 3 NNE FRIENDSWOOD 29.55N 95.18W
04/17/2015 HARRIS TX NWS EMPLOYEE
BILLBOARD COLLAPSED ONTO AN SUV AUTOMOBILE ON FM 2351.
0848 PM FLOOD PASADENA 29.66N 95.15W
04/17/2015 HARRIS TX PUBLIC
FLOOD WATERS IN HOME ON SCARSDALE ROAD IN PASADENA.
0848 PM TSTM WND GST NASSAU BAY 29.55N 95.09W
04/17/2015 M82 MPH HARRIS TX NWS EMPLOYEE
JOHNSON SPACE CENTER RECORDED 82 MPH TSTM WIND GUST
FROM 152 FT ANEMOMETER...EST 65 MPH PLUS AT
SURFACE...MANY SMALL TREES AND TREE LIMBS SNAPPED AND
BLOWN OVER IN THE JOHNSON SPACE CENTER COMPLEX.
0850 PM FLASH FLOOD HOUSTON 29.77N 95.39W
04/17/2015 HARRIS TX AMATEUR RADIO
SOUTHBOUND FEEDER ROAD ALONG INTERSTATE 45 AT HOBBY
AIRPORT IS IMPASSABLE DUE TO HIGH FLOODING WATER.
0901 PM TSTM WND GST 6 SSE DANBURY 29.15N 95.30W
04/17/2015 M59 MPH BRAZORIA TX MESONET
59 MPH TSTM WIND GUST FROM BRAZORIA WILDLIFE REFUGE
REMOTE AUTOMATED WEATHER SENSOR RAWS.
0905 PM FLASH FLOOD 5 NNW WEBSTER 29.60N 95.15W
04/17/2015 HARRIS TX NWS EMPLOYEE
SOME IMPASSABLE STREETS IN THE CLEAR LAKE CITY
NEIGHBORHOOD.
0905 PM FLASH FLOOD HOUSTON 29.77N 95.39W
04/17/2015 HARRIS TX FIRE DEPT/RESCUE
HARRIS COUNTY FIRE DEPARTMENT CONDUCTING WATER RESCUES
OF DRIVERS TRYING TO GO THROUGH HIGH WATER.
0905 PM FLASH FLOOD PASADENA 29.66N 95.15W
04/17/2015 HARRIS TX FIRE DEPT/RESCUE
NUMEROUS ROADS FLOODED IN PASADENA...REPORT FROM
PASADENA FIRE DEPARTMENT.
0905 PM FLASH FLOOD HOUSTON 29.77N 95.39W
04/17/2015 HARRIS TX PUBLIC
SPUR 527 OF HWY 59 DOWNTOWN HOUSTON IS IMPASSABLE.
0908 PM FLASH FLOOD BELLAIRE 29.70N 95.46W
04/17/2015 HARRIS TX PUBLIC
DISABLED AUTOMOBILES IN BELLAIRE.
0909 PM HEAVY RAIN PASADENA 29.66N 95.15W
04/17/2015 M3.60 INCH HARRIS TX COUNTY OFFICIAL
3.60 INCHES OF RAINFALL IN A 30 MINUTE PERIOD IN
PASADENA...THIS EQUALS THE 500 YEAR RECORD RAINFALL
RATE. REPORTED BY HARRIS COUNTY FLOOD CONTROL DISTRICT.
0924 PM MARINE TSTM WIND 2 E MORGAN'S POINT 29.68N 94.98W
04/17/2015 M41 MPH HARRIS TX PORTS
WIND GUST MEASURED AT MORGANS POINT PORTS.
0925 PM FLOOD LA PORTE 29.67N 95.04W
04/17/2015 HARRIS TX PUBLIC
APPROXIMATELY 40 FLOODED HOMES IN LA PORTE.
0950 PM MARINE TSTM WIND 29 E GALVESTON 29.23N 94.41W
04/17/2015 M59 MPH GMZ355 TX BUOY
WIND GUST MEASURED AT BUOY 42035.
0955 PM MARINE TSTM WIND 23 E GALVESTON 29.18N 94.52W
04/17/2015 M70 MPH GMZ355 TX BUOY
OFFSHORE RIG KHIH RECORDED 46G61 KNOT MARINE TSTM WIND.
&&
EVENT NUMBER HGX1500054 HGX1500089 HGX1500088 HGX1500096 HGX1500078
HGX1500056 HGX1500057 HGX1500058 HGX1500059 HGX1500081 HGX1500082
HGX1500092 HGX1500083 HGX1500060 HGX1500061 HGX1500084 HGX1500085
HGX1500062 HGX1500077 HGX1500093 HGX1500094 HGX1500064 HGX1500065
HGX1500071 HGX1500095 HGX1500068 HGX1500090 HGX1500066 HGX1500091
HGX1500067 HGX1500087 HGX1500069 HGX1500072 HGX1500073 HGX1500074
HGX1500075 HGX1500070 HGX1500080 HGX1500076 HGX1500079 HGX1500086
DCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT SAT APR 18 2015
TXZ163-176-195-196-198-190315-
MADISON TX-GRIMES TX-BURLESON TX-HOUSTON TX-BRAZOS TX-
923 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOUSTON...BURLESON...
MADISON...BRAZOS AND NORTHWESTERN GRIMES COUNTIES UNTIL 1015 PM
CDT...
AT 922 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EUSTACE TO 6 MILES
NORTH OF FRANKLIN TO NEAR TAYLOR...AND MOVING EAST AT 40 MPH.
DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLLEGE STATION...BRYAN...CROCKETT...MADISONVILLE...
CALDWELL...AUSTONIO...GRAPELAND...SNOOK...KURTEN...LATEXO...WIXON
VALLEY...MIDWAY...KYLE FIELD...NORMANGEE...IOLA...DEANVILLE...
CHRIESMAN...NORTH ZULCH AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3157 9520 3100 9566 3032 9674 3056 9696
3070 9656 3074 9646 3091 9635 3107 9605
3109 9577 3136 9566 3147 9574 3148 9572
3151 9574 3159 9528
TIME...MOT...LOC 0222Z 264DEG 34KT 3229 9604 3112 9649 3055 9736SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 PM CDT SAT APR 18 2015
TXZ163-164-176-177-195>199-210>212-190415-
MADISON TX-TRINITY TX-GRIMES TX-AUSTIN TX-BURLESON TX-WALKER TX-
WALLER TX-COLORADO TX-WASHINGTON TX-HOUSTON TX-BRAZOS TX-
MONTGOMERY TX-
1015 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLORADO...
HOUSTON...SOUTHEASTERN BURLESON...WASHINGTON...WESTERN TRINITY...
NORTHWESTERN AUSTIN...MADISON...WALKER...SOUTHEASTERN BRAZOS...
NORTHWESTERN WALLER...NORTHWESTERN MONTGOMERY AND GRIMES COUNTIES
UNTIL 1115 PM CDT...
AT 1012 PM CDT...DOPPLER RADAR WAS TRACKING A LONG LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GRAPELAND
TO 6 MILES EAST OF KURTEN TO NEAR SNOOK TO NEAR GIDDINGS TO 10 MILES
NORTHWEST OF WAELDER...AND MOVING EAST SOUTHEAST AT 40 MPH.
STRENGTHENING IS POSSIBLE...AND SEVERE THUNDERSTORM WARNINGS MIGHT
BE NEEDED.
NICKEL SIZE HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...
AND BRIEF LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...HUNTSVILLE...BRENHAM...NAVASOTA...
CROCKETT...HEMPSTEAD...MADISONVILLE...BELLVILLE...AUSTONIO...
WASHINGTON...TRINITY...WEIMAR...GRAPELAND...SOMERVILLE...LOVELADY...
SNOOK...RIVERSIDE...BEDIAS AND KENNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 3158 9517 3147 9510 3138 9495 3034 9580
3006 9610 2958 9684 2963 9687 2996 9657
3015 9665 3016 9679 3030 9664 3032 9670
3109 9595 3109 9577 3127 9573 3132 9566
3140 9570 3155 9558
TIME...MOT...LOC 0312Z 329DEG 35KT 3144 9564 3082 9615 3055 9643 3014
9688 2980 9741The Houston radar (KHGX), 159 km away, was scanning. The volume nearest the first event began at 03:46 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Nickel sized hail was reported to the north northwest of Huntsville.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a tree off of Highway 190 to the east of Livingston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572583, 572586, 572587.